Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 2007, 4:00 PM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 10, 2007, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:05 PM CDT | HAIL 1 | 6 W Clarkfield, MN | ALONG HIGHWAY 67. |
| Jun 10, 4:10 PM CDT | HAIL 0.88 | 4 S Louisburg, MN | DIME TO NICKEL SIZE HAIL COVERED THE GROUND. |
| Jun 10, 4:16 PM CDT | HAIL 1 | Madison, MN | WEST SIDE OF TOWN. HAIL STRIPPING BARK OFF TREES. |
| Jun 10, 4:30 PM CDT | HAIL 1 | Madison, MN | |
| Jun 10, 4:55 PM CDT | HAIL 0.88 | 5 N Madison, MN | |
| Jun 10, 5:09 PM CDT | HAIL 0.88 | 6 W Bellingham, MN | SMALL BRANCHES DOWNED. HAILED OFF AND ON FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 102100
SVRMPX
MNC073-173-102200-
/O.NEW.KMPX.SV.W.0081.070610T2100Z-070610T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 356 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60
MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
14 MILES NORTHWEST OF MADISON TO 8 MILES SOUTHWEST OF MADISON TO
8 MILES SOUTH OF BOYD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON...
DAWSON...
CLARKFIELD...
BOYD...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4527 9645 4491 9635 4468 9596 4485 9571
4495 9582 4518 9610
$$
JPR1 follow-up statement
000
WWUS53 KMPX 102120
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT SUN JUN 10 2007
MNC173-102129-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-070610T2200Z/
YELLOW MEDICINE MN-
419 PM CDT SUN JUN 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR YELLOW MEDICINE COUNTY IS
CANCELLED...
SEVERE THUNDERSTORMS HAVE WEAKENED.
LAT...LON 4527 9645 4491 9635 4482 9619 4485 9586
4495 9582 4518 9610
$$
MNC073-102200-
/O.CON.KMPX.SV.W.0081.000000T0000Z-070610T2200Z/
LAC QUI PARLE MN-
419 PM CDT SUN JUN 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR LAC QUI PARLE COUNTY...
AT 417 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTH OF BELLINGHAM TO MADISON...AND MOVING NORTHEAST AT 15
MPH.
AT 416 PM...QUARTER SIZE HAIL WAS REPORTED ON THE WEST SIDE OF
MADISON AND IT IS STRIPPING THE BARK OF TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE CERRO GORDO...MADISON...
LOUISBURG...DAWSON...BOYD AND BELLINGHAM.
LAT...LON 4527 9645 4491 9635 4482 9619 4485 9586
4495 9582 4518 9610
$$
JPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 3:42 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 342 PM CDT SUN JUN 10 2007 .DISCUSSION... UPPER AIR PATTERN BEGINNING TO AMPLIFY THIS AFTERNOON AS UPPER LOW CENTERED JUST OFF THE CENTRAL BRITISH COLUMBIA COAST PUSHES A TROUGH INTO THE U.S. PACIFIC NORTHWEST. THIS IS EXPECTED TO PHASE WITH CUTOFF UPPER LOW OFF THE BAJA COAST AND CONTINUE TO AMPLIFY UPPER RIDGING FROM THE ARKLATEX THROUGH THE WESTERN GREAT LAKES AND UP THROUGH JAMES BAY INTO TUESDAY. LOW-MID LEVEL THETA-E ADVECTION AND ASSOCIATED ISENTROPIC ASCENT TRIGGERING CLUSTER OF THUNDERSTORMS ACROSS THE FAR SW CWA ATTM. THE MAIN THREAT WITH THESE STORMS THROUGH THE NEXT SEVERAL HOURS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER AREA OF ISENTROPIC ASCENT EXITS ACROSS THE CENTRAL CWA FROM JUST NORTHWEST OF THE MSP METRO EASTWARD INTO WEST CENTRAL WI. SATELLITE SHOWS AN ENHANCED AREA OF CU ASSOCIATED WITH THIS SO HAVE INCLUDED SLIGHT POPS THRU THE EVENING. NOT MUCH CHANGE IN THE ATMOSPHERE TOMORROW WITH TEMPS ONCE AGAIN IN THE UPPER 80S TO AROUND 90. WILL ONCE AGAIN BE ON THE EASTERN EDGE OF MOIST ADVECTION/ASCENT WITH UNSTABLE CONDITIONS. BEST MOISTURE TRANSPORT IS FOCUSED JUST TO THE WEST SO WILL NEED TO WATCH FOR ISOLATED STORM POTENTIAL AGAIN. LOW LEVEL JET INCREASES MONDAY EVENING...ESPECIALLY JUST TO THE NORTHWEST OF THE CWA...WHICH WILL BRING SHOWER AND THUNDERSTORM DEVELOPMENT WHICH MAY IMPACT THE FAR NORTHWEST CWA MONDAY NIGHT. THE PACIFIC NW UPPER TROUGH ATTEMPTS TO MOVE INTO THE EASTERN DAKOTAS WEDNESDAY WITH THE GFS ATTEMPTING TO DEVELOP A WEAK CLOSED SFC LOW ACROSS SOUTH DAKOTA WHICH WASHES OUT ACROSS THE CWA WEDNESDAY NIGHT. THE ECMWF SHOWS MORE OF A WEAK INVERTED TROUGH FEATURE MOVING ACROSS AS DOES THE NAM-WRF. REGARDLESS...TUESDAY NIGHT INTO THURSDAY MAY BE THE BEST CHANCE AT PRECIPITATION ACROSS THE WESTERN AND CENTRAL CWA WITH UPPER TROUGH IN THE AREA AND WEAK ISENTROPIC ASCENT AHEAD OF IT...POTENTIALLY LIFTING OVER WHAT REMAINS OF A SFC BOUNDARY LEADING TO POTENTIAL FOR HEAVY RAIN. WILL NEED TO MONITOR TO FURTHER PIN DOWN THE DETAILS. THE BOUNDARY/UPPER TROUGH WEAKENS/PULLS AWAY THURSDAY. ANOTHER UPPER LOW ENTERS THE PACIFIC NORTHWEST EARLY FRIDAY HELPING TO ESTABLISH UPPER RIDGE AXIS OVER THE AREA AND KEEPING TEMPERATURES ABOVE NORMAL FOR THE WEEKEND. ..MDB.. && .AVIATION.../FOR 18Z TAF CYCLE/ LITTLE EVIDENT IN THE WAY OF FORCING MECHANISMS...BUT INSTABILITY AND MOISTURE BEST IN SW MN...GRADUALLY SPREADING INTO WC MN. HAVE INDICATED CHC SHOWERS AT RWF LATE AFTERNOON AND EVENING... AND A BIT LATER FOR AXN. THERE WILL BE SOME STORMS BUT NOT ON A SEEMINGLY ORGANIZED SCALE. WILL HOLD OFF MENTIONING THUNDER AT RWF UNTIL ANY MESOSCALE DETAILS BECOME MORE APPARENT. ..TDK.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB/TDK
Hazardous weather outlook, Jun 10, 8:20 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 AM CDT SUN JUN 10 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 820 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY BRING HAIL OR GUSTY WINDS TO WEST CENTRAL MINNESOTA THIS EVENING OR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY IN CENTRAL...WEST CENTRAL...AND SOUTH CENTRAL MINNESOTA. SOME OF THESE STORMS MAY PRODUCE HAIL OR GUSTY WINDS... AND BRIEF HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. TDK
In the hours before
Local storm report, Jun 10, 3:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 SW CANBY 44.66N 96.34W
06/10/2007 E1.00 INCH YELLOW MEDICINE MN PUBLIC
HAIL COVERED DRIVEWAY.
&&
TDKLocal storm report, Jun 10, 3:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
06/10/2007 M64 MPH YELLOW MEDICINE MN MESONET
MEASURED BY MNDOT SENSOR ALONG HIGHWAY 23.
&&
TDKLocal storm report, Jun 10, 3:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 12 W PROVIDENCE 44.82N 96.31W
06/10/2007 E0.88 INCH LAC QUI PARLE MN PUBLIC
HAILED FOR 10 MINUTES. GROUND NEARLY WHITE.
&&
TDKLocal storm report, Jun 10, 3:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL ST LEO 44.72N 96.05W
06/10/2007 E1.00 INCH YELLOW MEDICINE MN LAW ENFORCEMENT
&&
TDKSpecial weather statement, Jun 10, 3:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 PM CDT SUN JUN 10 2007 MNZ058-065-066-102145- MCLEOD-MEEKER-RENVILLE- 349 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR MEEKER...MCLEOD AND RENVILLE COUNTIES UNTIL 445 PM CDT... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LITCHFIELD TO 7 MILES SOUTHWEST OF HUTCHINSON...AND MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENCOE. PEOPLE IN NORTHEASTERN RENVILLE...NORTHERN MCLEOD AND SOUTHERN MEEKER COUNTIES...INCLUDING THE CITY OF GLENCOE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. JPR
Local storm report, Jun 10, 3:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 SW SACRED HEART 44.74N 95.41W
06/10/2007 E0.88 INCH RENVILLE MN TRAINED SPOTTER
HAILED FOR SEVERAL MINUTES.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 48 min |
| Jun 10, 2:56 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 64 min |
| Jun 10, 3:24 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 51 min |
| Jun 10, 3:54 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 32 min |
| Jun 10, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 50 min |
| Jun 10, 4:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 54 min |
| Jun 10, 4:39 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 36 min |
| Jun 10, 4:52 PM CDT | Flash Flood Warning | MPX | Lac qui Parle | 113 min |
| Jun 10, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 67 min |
| Jun 10, 5:01 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 33 min |
| Jun 10, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 58 min |
| Jun 10, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 60 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 64 min |
| Jun 10, 6:03 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 41 min |
| Jun 10, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 55 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 67 min |
| Jun 10, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 20 min |
| Jun 10, 6:41 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.